Alert archive / Puerto Rico / Flash Flood Warnings in 2007

Flash Flood Warning 42, NWS JSJ

June 11, 2007

NWS JSJ issued this flash flood warning at Jun 11, 2007, 12:34 PM CDT. It was in force for 139 days. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2007, 12:34 PM CDT (17:34 UTC)
Expired
Oct 28, 2007, 8:15 PM CDT
In force
139 days
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text
Flood severity
None

The radar

The San Juan radar (TJUA), 4 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 26, 11:40 PM CDTFLASH FLOOD2 Ese Yabucoa, PRHIGHWAY 901 AND QUEBRADA IN CAMINO NUEVO FLOODED.
Oct 26, 11:40 PM CDTFLASH FLOOD2 Se Naguabo, PRFLOODING OVER HIGHWAY 31 AND IN SECTOR LA PITINA.
Oct 26, 11:40 PM CDTFLASH FLOODYabucoa, PRBARRIO CALABASA FLOODED
Oct 27, 8:40 PM CDTFLASH FLOODArroyo, PRHIGHWAY 3 IN CUATRO CALLE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 111736
FFWSJU
PRC047-051-091-101-143-145-111930-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
134 PM AST MON JUN 11 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     COROZAL
     MOROVIS
     VEGA ALTA
     DORADO
     MANATI
     VEGA BAJA

* UNTIL 330 PM AST

*  AT 325 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED 
AREAS. RAINFALL ACCUMULATIONS WITHIN THE PAST HOUR HAVE RANGED FROM 
3 TO 4 INCHES IN LOCALIZED SPOTS OVER THESE MUNICIPALITIES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VEGA   
BAJA...VEGA ALTA...MIRANDA...MANATI...LA LUISA...COTO NORTE...  
COROZAL AND BARCELONETA

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1839 6629 1829 6631 1838 6655 1848 6654

$$

FIGUEROA
1 follow-up statement
000 
WGCA52 TJSJ 282128
FFWSJU
PRC009-015-025-029-035-037-041-053-057-069-077-085-089-095-103-109-
119-123-129-151-290115-
/O.NEW.TJSJ.FF.W.0042.071028T2121Z-071029T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
521 PM AST SUN OCT 28 2007

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     CAGUAS
     CIDRA
     CAYEY
     AIBONITO
     JUNCOS
     SAN LORENZO
     LAS PIEDRAS
     ARROYO
     LUQUILLO
     PATILLAS
     MAUNABO
     NAGUABO
     CEIBA
     CANOVANAS
     GUAYAMA
     FAJARDO
     HUMACAO
     SALINAS
     RIO GRANDE
     YABUCOA

* UNTIL 915 PM AST

* AT 521 PM AST...DOPPLER WEATHER RADAR INDICATED VERY HEAVY 
RAINFALL APPROACHING THE EASTERN AND SOUTHEASTERN COASTS OF PUERTO 
RICO. DUE TO HEAVY RAINFALL ACROSS THIS AREA THE PAST FEW DAYS...AND 
ADDITIONAL HEAVY RAINFALL EXPECTED THROUGH THE EARLY EVENING 
HOURS...A FLASH FLOOD WARNING IN NOW IN EFFECT FOR MUCH OF EASTERN 
AND SOUTHEASTERN PUERTO RICO THROUGH 915 PM AST. IN 
ADDITION...MUDSLIDES CAN BE EXPECTED IN AREAS OF STEEP TERRAIN. 

THIS IS A DANGEROUS SITUATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS 
WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT 
TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOOD RELATED DEATHS OCCUR 
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED 
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A 
FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER 
MOVE UP TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1798 6633 1808 6625 1815 6630 1818 6613
      1824 6605 1817 6600 1830 6589 1843 6587
      1838 6552 1795 6585 1790 6626
TIME...MOT...LOC 2121Z 180DEG 0KT 1786 6599

$$

SR/EM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 10:44 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 11, 10:44 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1144 AM AST MON JUN 11 2007

.UPDATE...PARTLY CLOUDY SKIES PREVAILED ACROSS THE LOCAL ISLANDS THIS MORNING.
THE NWS DOPPLER RADAR INDICATED SCATTERED SHOWERS OVER THE COASTAL
WATERS. CLOUDS AND ISOLATED SHOWERS DEVELOPED ACROSS PARTS OF THE
CENTRAL AND WEST INTERIOR SECTIONS OF THE ISLAND BY LATE MORNING.
THE WINDS WERE FROM THE SOUTHEAST AT NEAR 10 MPH.

THE RESIDUAL MOISTURE LEFT BEHIND THE WEAK TROPICAL WAVE...NOW OVER
THE CENTRAL CARIBBEAN...WILL COMBINE WITH DIURNAL HEATING...SEA
BREEZES DEVELOPMENT...AND LOCAL TERRAIN EFFECTS TO PRODUCE
CLOUDINESS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS...MAINLY
OVER THE WESTERN AND INTERIOR SECTIONS OF PUERTO RICO THIS
AFTERNOON. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AT TIMES. NO
SIGNIFICANT CHANGES WERE MADE TO THE INHERITED FORECAST WHICH HAS
HAD A GOOD HANDLE ON PRESENT AND EXPECTED CONDITIONS OVER THE NEXT
FEW DAYS.

&&

.PREV DISCUSSION... /ISSUED 409 AM AST MON JUN 11 2007/

SYNOPSIS...LOW PRESSURE FAR TO THE NORTH OF THE AREA AND HIGH
PRESSURE OVER THE CENTRAL ATLANTIC WILL MAINTAIN A SOUTHEAST TO
EAST SOUTHEAST WIND FLOW ACROSS THE REGIONAL WATERS FOR THE NEXT
SEVERAL DAYS. A WEAK TROPICAL WAVE LOCATED SOUTH OF WESTERN HISPANIOLA
EARLY THIS MORNING...WILL CONTINUE MOVING WEST AROUND 15
KNOTS...AWAY OF THE LOCAL AREA TODAY. LINGERING MOISTURE BEHIND THIS
WAVE WILL CONTINUE TO RESULT IN SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE REGIONAL WATERS TODAY. ANOTHER TROPICAL WAVE ESTIMATED NEAR
47 WEST EARLY THIS MORNING WILL CONTINUE MOVING WEST NEAR 15 KNOTS
THROUGH AT LEAST THURSDAY WHEN EXPECTED TO BE NEAR THE LOCAL ISLANDS.

DISCUSSION...MOISTURE LEFT BEHIND BY A TROPICAL WAVE NOW MOVING
AWAY FROM THE AREA WILL COMBINE WITH THE LIGHT SOUTHEAST TO SOUTH
LOW LEVEL WIND FLOW TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS IN A SIMILAR WAY THAN IN PREVIOUS SEVERAL
DAYS. AGAIN THE SLOW MOVEMENT OF THESE SHOWERS WILL RESULT IN
SIGNIFICANT ACCUMULATIONS OVER ISOLATED LOCALITIES IN PUERTO RICO.
THERE EXIST THE POSSIBILITY OF URBAN FLOODING. ENOUGH MOISTURE
WILL REMAIN OVER THE AREA TO HAVE SIMILAR EFFECTS IN THE WEATHER
PATTERN UNTIL TUESDAY. AN INCREASE IN THE WINDS WEDNESDAY MAY HELP
TO INHIBIT THE DIURNAL SEA BREEZE CONVERGENCE LEADING TO LESS
SHOWERS.

ADDITIONAL MOISTURE ASSOCIATED TO ANOTHER TROPICAL WAVE WILL
ARRIVE TO THE LOCAL AREA AROUND THURSDAY.

MARINE...OBSERVED MARINE CONDITIONS ALONG THE NORTHERN COAST OF
PUERTO RICO SHOWED QUIET SEAS. HOWEVER...SEAS CAN BECOME CHOPPY IN
THE VICINITY OF THE SHOWERS AND THUNDERSTORMS.

SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

72/06
Hazardous weather outlook, Jun 11, 5:45 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
645 AM AST MON JUN 11 2007

PRZ001>013-AMZ710>750-121000-
645 AM AST MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS WILL DEVELOP ACROSS THE LOCAL ISLANDS AGAIN TODAY...
BUT THEY WILL BE MOST PREVALENT OVER THE INTERIOR AND NORTH SECTIONS
OF PUERTO RICO THIS AFTERNOON. PERIODS OF HEAVY RAINFALL...LIGHTNING
AND SOME URBAN AND SMALL STREAM FLOODING WILL OCCUR IN A FEW
LOCATIONS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE LOCAL ISLANDS EACH
AFTERNOON...BUT ESPECIALLY OVER THE INTERIOR...WEST AND NORTH
SECTIONS OF PUERTO RICO. SOME URBAN AND SMALL STREAM FLOODING MAY
OCCUR AGAIN IN A FEW LOCATIONS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

VIZ001-002-AMZ710>730-121000-
645 AM AST MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM
OR TWO WILL DEVELOP TODAY...BUT MAINLY ALONG AND JUST OFF OF THE
WEST AND NORTHWEST COASTS OF THE LOCAL ISLANDS. BRIEF PERIODS OF
HEAVY RAINFALL...LIGHTNING...AND SOME MINOR URBAN AND GUT FLOODING
ARE POSSIBLE IN A COUPLE OF LOCATIONS. NO OTHER HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE LOCAL ISLANDS EACH
AFTERNOON. SOME URBAN AND GUT FLOODING MAY OCCUR AGAIN IN A COUPLE
OF LOCATIONS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:34 PM CDTFlash Flood WarningJSJ139 days

Nearby

Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.